Am I Losing My Hair In My Mid Teens?

JaysonD

New Member
My Regimen
Reaction score
0
I’m starting to think I’m losing my hair, I’ll attach some pics and i would like to hear some input.
Pics:
 

Attachments

  • 5D890145-8A14-4171-99D2-B809855EE05B.jpeg
    5D890145-8A14-4171-99D2-B809855EE05B.jpeg
    90.9 KB · Views: 430
  • BC01D9C8-6B7B-4D4C-AD5F-DF6216281311.jpeg
    BC01D9C8-6B7B-4D4C-AD5F-DF6216281311.jpeg
    74.4 KB · Views: 244
  • 8A191D3E-B9CA-48ED-84E5-5A081B23B733.jpeg
    8A191D3E-B9CA-48ED-84E5-5A081B23B733.jpeg
    78 KB · Views: 243
  • B94D8D4C-109B-4D36-9FAD-1FFB705C4263.jpeg
    B94D8D4C-109B-4D36-9FAD-1FFB705C4263.jpeg
    81.1 KB · Views: 229
  • 36520210-3318-4BFD-B6F9-6E393C016EA7.jpeg
    36520210-3318-4BFD-B6F9-6E393C016EA7.jpeg
    59.4 KB · Views: 245

baba_yaga

Experienced Member
My Regimen
Reaction score
612
I agree with you. You are receding, especially for a 16 year old. But it may stop.
Honestly, I wouldnt count on that. Better to visit a derm. Only option you have now is minoxidil. Dont take anti androgens until you're fully grown.
 

JaysonD

New Member
My Regimen
Reaction score
0
I agree with you. You are receding, especially for a 16 year old. But it may stop.
Honestly, I wouldnt count on that. Better to visit a derm. Only option you have now is minoxidil. Dont take anti androgens until you're fully grown.
So I assume the process of getting minoxidil is something like go to the derm and get prescribed? Do you have experience with minoxidil? If so, how much does it cost and what are the side effects?
 

baba_yaga

Experienced Member
My Regimen
Reaction score
612
You dont need a prescription for minoxidil.
In under a month I would be a full year on minoxidil (with a couple of unwanted breaks). First weeks/month you will under go a shed. Some people get some regrowth, I didnt get any. (I use liquid minoxidil, named Alopexy)
I didnt get any major sides. Some people report increased hair loss (which I doubt), irritated scalp, dandruff (which I always had, but got rid of it with a shampoo, until I got dandruff again after the use of minoxidil although its not bad) and very rarely people have a sensitivity to the vehicle that minoxidil uses and get a swollen face, like my dad did. Also, very rarely, people get dizzy because minoxidil is a blood pressure medicine. For me, I hadnt any. These sides shouldnt prevent you from using minoxidil, as they are very rare and minor in almost all cases.
I used in the past 2.2 ml to cover the crown, vertex and front hair line. It costs me about $32 per month, as I use a full bottle every 13.8 days. If you dont have diffuse thinning, you can put minoxidil only on the hair line, and use a full bottle in 30 days instead of 13.8 like me. Costs will be lower of course.
I strongly recommend starting minoxidil. Be patient, consistent and religious in your application. Good luck.

edit: some countries dont sell minoxidil otc, like Norway I think. The need of a prescription depends on your country.
 
Last edited:

Retinoid

Senior Member
My Regimen
Reaction score
556
OP there is a difference between losing your hair and receding. It is natural for hair to change when you go through puberty and that is all that it looks to be doing. You have no top thinning and your hair line and temples are not actually thinning. There is nothing you need to do.
 

baba_yaga

Experienced Member
My Regimen
Reaction score
612
OP there is a difference between losing your hair and receding. It is natural for hair to change when you go through puberty and that is all that it looks to be doing. You have no top thinning and your hair line and temples are not actually thinning. There is nothing you need to do.
He may not be receding, but I wouldnt count on it if I were him.
Early intervention is key, with minoxidil NOT finasteride.
 

JaysonD

New Member
My Regimen
Reaction score
0
OP there is a difference between losing your hair and receding. It is natural for hair to change when you go through puberty and that is all that it looks to be doing. You have no top thinning and your hair line and temples are not actually thinning. There is nothing you need to do.
Thank you for the response. I also can’t notice any thinning on my crown, at least yet knock on wood. I’m also not sure if it has progressed since last year, I’ll attach some pics of the worse side of the temples(one side seems a little bit more recessed than the other) if you’d like to give your 2 cents, the pictures are about a year apart with the bottom being the most recent :
 

Attachments

  • F14DEEAD-58BD-4988-B443-4995BB13B7DC.png
    F14DEEAD-58BD-4988-B443-4995BB13B7DC.png
    475.5 KB · Views: 66
  • BF8455E6-F2A2-47D7-931C-19B5A0FF3BA4.png
    BF8455E6-F2A2-47D7-931C-19B5A0FF3BA4.png
    530.8 KB · Views: 78

JaysonD

New Member
My Regimen
Reaction score
0
He may not be receding, but I wouldnt count on it if I were him.
Early intervention is key, with minoxidil NOT finasteride.
Doesn’t minoxidil make people shed hair? So say I put it on my temples, I’d shed the baby hair things I have and grow new longer ones? And if I got some hair and stopped applying it then would the hair I gained fall out? And what is wrong with finasteride? Im not entirely informed about it but I’m aware that it is a prescription pill that blocks DHT? Im assuming there are some nasty side effects of a sort? Or is it just not safe to take while you’re under a certain age?
 

Who Farted

Established Member
My Regimen
Reaction score
113
Doesn’t minoxidil make people shed hair? So say I put it on my temples, I’d shed the baby hair things I have and grow new longer ones? And if I got some hair and stopped applying it then would the hair I gained fall out? And what is wrong with finasteride? Im not entirely informed about it but I’m aware that it is a prescription pill that blocks DHT? Im assuming there are some nasty side effects of a sort? Or is it just not safe to take while you’re under a certain age?
Yes, you will shed upon starting, but it will regrow and when it does it will be thicker. All it does is speed of the rate at which telogen phase hairs fall out, thus allowing for new growth to replace it. Basically these are hairs that would have shed anyway, just not as rapidly. That said, if you stop applying it, you will most likely lose it all again.

Finasteride has an identical issue in that it is only effective if you keep taking it. The moment you stop you will lose all the hair it was protecting and hair loss will resume where it left off.

As to the side effects, there are many. While each person reacts a bit differently, the reaction is caused by the drug turning your hormonal balance into an irreparable dumpster fire. This is bad enough as is, but can be devastating if you haven’t reached maturity.

While not remotely limited to a single category, the side effects you need to consider are those linked to degrading of sexual function. While the worst side effects are rare, they are horrific enough to ruin your entire life (impotence). That said, the common side effects are, on their own, substantial and should give you pause (erectile distinction/loss of sensitivity and desire).

The thing you need to ask yourself before using either of these products is whether you are comfortable using them for the rest of your life.
and whether the risk of devastating side effects is worth taking.
 
Last edited:
Top